69237members
363533posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Interrupting palbocyclib

3 REPLIES 3
Member

Re: Interrupting palbocyclib

After 22 cycles on my trial with no problems, I got a feverish cold on Boxing Day that went on for 5 days...I called the drug unit's out of hours consultant and was told to go immediately to A&E for emergency IV antibiotics. They worry about neutropenic sepsis. Anyway I didn't have it!! Poor hubby was very shell shocked so I'm having a few days off the drugs until I see them again. 

Community Champion

Re: Interrupting palbocyclib

Hi, I'm having a break from it too as it made my neutrophils crash big time the first time I used it. I ended up in hospital for two miserable weeks over two months ago with a horrific chest infection which is only just ending. I'm restarting at a lower dose (100mcgs.) on 11 January. My Onco is not at all worried as long as I am taking my Letrozole. The Ibrance works with the Letrozole to extend the life of it. Both drugs prevent met growth , but work more efficiently together. I believe Letrozole only puts off the cancer , fools it really, for around three years, but with the Ibrance this can be a good deal longer. Hope this reassures you. If my Onco isn't worried,then neither am I . Have a good new year. X

Member

Re: Interrupting palbocyclib

Hi, Palbociclib is quite new here but isn't in U.S. If you log into a site called "Inspire" and go to secondary breast cancer there are many threads covering queries and experiences with Palbociclib/Ibrance. I am on a drug trial and haven't needed any breaks but I've read that quite a few patients have mini breaks, drug reductions or a different schedule mainly because of low neutrophils. Hope that this helps and good luck!

Member

Interrupting palbocyclib

Hello.   I have secondary lobular bc with mets in bones and bone marrow and query lung.  It was diagnosed in May after I had 3 TIAs and then was admitted to hospital with sepsis and AKI.   Im on Letrazole, Palbo (Ibrance) and Denosumab.  Without giving TMI I have a recurrent viral thing (for 40 years) which has made an appearance (which it does anyway every few years) probably due to poor immune system because of the Palbo.  So now oncologist is saying I cant have my next lot of Palbo which i was due to start again next Monday.  Does anyone know what happens if you have a break from it and restart it (Im hoping I can restart once the symptoms of viral thing go).  Is it still effective?  I know these are questions I can ask him but thought Id check here to see if anyone knew or had similar experience.  Thank you.